Abstract and Applied Analysis

Hyperstability and Superstability

Janusz Brzdęk and Krzysztof Ciepliński

Full-text: Open access

Abstract

This is a survey paper concerning the notions of hyperstability and superstability, which are connected to the issue of Ulam’s type stability. We present the recent results on those subjects.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 401756, 13 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393448669

Digital Object Identifier
doi:10.1155/2013/401756

Mathematical Reviews number (MathSciNet)
MR3134177

Zentralblatt MATH identifier
1293.39013

Citation

Brzdęk, Janusz; Ciepliński, Krzysztof. Hyperstability and Superstability. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 401756, 13 pages. doi:10.1155/2013/401756. https://projecteuclid.org/euclid.aaa/1393448669


Export citation

References

  • D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941.
  • S. M. Ulam, A Collection of Mathematical Problems, Interscience Publishers, New York, NY, USA, 1960, Reprinted as: Problems in Modern Mathematics, John Wiley & Sons, New York, NY, USA, 1964.
  • N. Brillouët-Belluot, J. Brzd\kek, and K. Ciepliński, “On some recent developments in Ulam's type stability,” Abstract and Applied Analysis, vol. 2012, Article ID 716936, 41 pages, 2012.
  • K. Ciepliński, “Applications of fixed point theorems to the Hyers-Ulam stability of functional equations–-a survey,” Annals of Functional Analysis, vol. 3, no. 1, pp. 151–164, 2012.
  • S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific, River Edge, NJ, USA, 2002.
  • G. L. Forti, “Hyers-Ulam stability of functional equations in several variables,” Aequationes Mathematicae, vol. 50, no. 1-2, pp. 143–190, 1995.
  • D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Boston, Mass, USA, 1998.
  • D. H. Hyers and T. M. Rassias, “Approximate homomorphisms,” Aequationes Mathematicae, vol. 44, no. 2-3, pp. 125–153, 1992.
  • S.-M. Jung, Hyers-Ulam Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, Fla, USA, 2001.
  • S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Nonlinear Analysis, vol. 48 of Springer Optimization and Its Applications, Springer, New York, NY, USA, 2011.
  • Z. Moszner, “On the stability of functional equations,” Aequationes Mathematicae, vol. 77, no. 1-2, pp. 33–88, 2009.
  • T. Aoki, “On the stability of the linear transformation in Banach spaces,” Journal of the Mathematical Society of Japan, vol. 2, pp. 64–66, 1950.
  • Z. Gajda, “On stability of additive mappings,” International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 3, pp. 431–434, 1991.
  • T. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978.
  • T. M. Rassias and P. Šemrl, “On the behavior of mappings which do not satisfy Hyers-Ulam stability,” Proceedings of the American Mathematical Society, vol. 114, no. 4, pp. 989–993, 1992.
  • T. M. Rassias and P. Šemrl, “On the Hyers-Ulam stability of linear mappings,” Journal of Mathematical Analysis and Appli-cations, vol. 173, no. 2, pp. 325–338, 1993.
  • J. Brzd\kek, “A note on stability of additive mappings,” in Stability of Mappings of Hyers-Ulam Type, T. M. Rassias and J. Tabor, Eds., Hadronic Press Collection of Original Articles, pp. 19–22, Hadronic Press, Palm Harbor, Fla, USA, 1994.
  • J. Brzd\kek, “Hyperstability of the Cauchy equation on restricted domains,” Acta Mathematica Hungarica, vol. 141, no. 1-2, pp. 58–67, 2013.
  • G. Maksa and Z. Páles, “Hyperstability of a class of linear functional equations,” Acta Mathematica Academiae Paedagogicae Nyíregyháziensis, vol. 17, no. 2, pp. 107–112, 2001.
  • E. Gselmann, “Hyperstability of a functional equation,” Acta Mathematica Hungarica, vol. 124, no. 1-2, pp. 179–188, 2009.
  • J. Brzd\kek, “A hyperstability result for the Cauchy equation,” Bulletin of the Australian Mathematical Society.
  • M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities: Cauchy's Equation and Jensen's Inequality, Birkhäuser, Basel, Switzerland, 2009.
  • P. K. Sahoo and P. Kannappan, Introduction to Functional Equations, CRC Press, Boca Raton, Fla, USA, 2011.
  • F. Skof, “On the stability of functional equations on a restricted domain and related topic,” in Stability of Mappings of Hyers-Ulam Type, T. M. Rassias and J. Tabor, Eds., Hadronic Press Col-lection of Original Articles, pp. 141–151, Hadronic Press, Palm Harbor, Fla, USA, 1994.
  • J. Brzd\kek, “Remarks on hyperstability of the Cauchy functional equation,” Aequationes Mathematicae, vol. 86, no. 3, pp. 255–267, 2013.
  • C. Borelli Forti, “Solutions of a nonhomogeneous Cauchy equation,” Radovi Matematički, vol. 5, no. 2, pp. 213–222, 1989.
  • T. M. K. Davison and B. R. Ebanks, “Cocycles on cancellative semigroups,” Publicationes Mathematicae Debrecen, vol. 46, no. 1-2, pp. 137–147, 1995.
  • B. Ebanks, “Generalized Cauchy difference functional equations,” Aequationes Mathematicae, vol. 70, no. 1-2, pp. 154–176, 2005.
  • B. Ebanks, “Generalized Cauchy difference equations. II,” Proceedings of the American Mathematical Society, vol. 136, no. 11, pp. 3911–3919, 2008.
  • B. Ebanks, P. L. Kannappan, and P. K. Sahoo, “Cauchy differences that depend on the product of arguments,” Glasnik Matematički. Serija III, vol. 27, no. 47, pp. 251–261, 1992.
  • B. Ebanks, P. K. Sahoo, and W. Sander, Characterizations of Information Measures, World Scientific, River Edge, NJ, USA, 1998.
  • I. Fenyö and G. L. Forti, “On the inhomogeneous Cauchy func-tional equation,” Stochastica, vol. 5, no. 2, pp. 71–77, 1981.
  • A. Járai, G. Maksa, and Z. Páles, “On Cauchy-differences that are also quasisums,” Publicationes Mathematicae Debrecen, vol. 65, no. 3-4, pp. 381–398, 2004.
  • J. Brzd\kek, J. Chudziak, and Z. Páles, “A fixed point approach to stability of functional equations,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 74, no. 17, pp. 6728–6732, 2011.
  • J. Brzd\kek and K. Ciepliński, “A fixed point approach to the stability of functional equations in non-Archimedean metric spaces,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 74, no. 18, pp. 6861–6867, 2011.
  • L. Cădariu, L. Găvruţa, and P. Găvruţa, “Fixed points and generalized Hyers-Ulam stability,” Abstract and Applied Analysis, vol. 2012, Article ID 712743, 10 pages, 2012.
  • J. Brzd\kek and K. Ciepliński, “Remarks on the Hyers-Ulam stability of some systems of functional equations,” Applied Mathe-matics and Computation, vol. 219, no. 8, pp. 4096–4105, 2012.
  • R. Badora, “Note on the superstability of the Cauchy functional equation,” Publicationes Mathematicae Debrecen, vol. 57, no. 3-4, pp. 421–424, 2000.
  • J. Aczél and J. Dhombres, Functional Equations in Several Variables. With Applications to Mathematics, Information Theory and to the Natural and Social Sciences, vol. 31 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1989.
  • M. Piszczek, “Remark on hyperstability of the general linear equation,” Aequationes Mathematicae.
  • A. Bahyrycz and M. Piszczek, “Hyperstability of the Jensen functional equation,” Acta Mathematica Hungarica.
  • Y.-H. Lee, “On the stability of the monomial functional equation,” Bulletin of the Korean Mathematical Society, vol. 45, no. 2, pp. 397–403, 2008.
  • Y.-H. Lee, “On the Hyers-Ulam-Rassias stability of the generalized polynomial function of degree 2,” Journal of the Chungcheong Mathematical Society, vol. 22, pp. 201–209, 2009.
  • M. Piszczek and J. Szczawińska, “Hyperstability of the Drygas functional equation,” Journal of Function Spaces and Applications, vol. 2013, Article ID 912718, 4 pages, 2013.
  • A. Bodaghi, I. A. Alias, and M. H. Ghahramani, “Ulam stability of a quartic functional equation,” Abstract and Applied Analysis, vol. 2012, Article ID 232630, 9 pages, 2012.
  • J. Brzd\kek, “Stability of the equation of the $p$-Wright affine functions,” Aequationes Mathematicae, vol. 85, no. 3, pp. 497–503, 2013.
  • J. Chudziak, “Stability of the homogeneous equation,” Demonstratio Mathematica, vol. 31, no. 4, pp. 765–772, 1998.
  • W. Jabłoński, “On the stability of the homogeneous equation,” Publicationes Mathematicae Debrecen, vol. 55, no. 1-2, pp. 33–45, 1999.
  • W. Jabłoński, “Stability of homogeneity almost everywhere,” Acta Mathematica Hungarica, vol. 117, no. 3, pp. 219–229, 2007.
  • K. W. Jun and Y. H. Lee, “On the Hyers-Ulam-Rassias stability of the bi-Pexider functional equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 165–175, Springer, New York, NY, USA, 2012.
  • E. Elqorachi, Y. Manar, and T. M. Rassias, “Hyers-Ulam stability of the quadratic functional equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 97–105, Springer, New York, NY, USA, 2012.
  • C. Park and M. Eshaghi-Gordji, “Isomorphisms and derivations in proper JCQ$^{\ast\,\!}$-triples,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 229–245, Springer, New York, NY, USA, 2012.
  • D. Popa, “Selections of set-valued maps satisfying functional inclusions on square-symmetric grupoids,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 261–272, Springer, New York, NY, USA, 2012.
  • M. Piszczek, “The properties of functional inclusions and Hyers-Ulam stability,” Aequationes Mathematicae, vol. 85, no. 1-2, pp. 111–118, 2013.
  • D. Zeglami, S. Kabbaj, A. Charifi, and A. Roukbi, “$\mu $-trigo-nometric functional equations and Hyers-Ulam stability problem in hypergroups,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 337–358, Springer, New York, NY, USA, 2012.
  • Z. Moszner, “On stability of some functional equations and topology of their target spaces,” Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, vol. 11, pp. 69–94, 2012.
  • P. W. Cholewa, “The stability of the sine equation,” Proceedings of the American Mathematical Society, vol. 88, no. 4, pp. 631–634, 1983.
  • P. Găvruţa, “On the stability of some functional equations,” in Stability of Mappings of Hyers-Ulam Type, T. M. Rassias and J. Tabor, Eds., Hadronic Press Collection of Original Articles, pp. 93–98, Hadronic Press, Palm Harbor, Fla, USA, 1994.
  • B. Batko, “Stability of Dhombres' equation,” Bulletin of the Australian Mathematical Society, vol. 70, no. 3, pp. 499–505, 2004.
  • B. Batko, “Note on superstability of Mikusinski's functional equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 15–17, Springer, New York, NY, USA, 2012.
  • A. Chahbi, “On the superstability of the generalized Golab-Schinzel equation,” International Journal of Mathematical Analysis, vol. 6, no. 53–56, pp. 2677–2682, 2012.
  • E. Jabłońska, “On solutions of some generalizations of the Go lab-Schinzel equation,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 509–521, Springer, New York, NY, USA, 2012.
  • E. H. Lee, “Superstability of functional inequalities associated with general exponential functions,” Honam Mathematical Journal, vol. 32, no. 4, pp. 537–544, 2010.
  • B. Bouikhalene, E. Elqorachi, and J. M. Rassias, “The superstability of d'Alembert's functional equation on the Heisenberg group,” Applied Mathematics Letters, vol. 23, no. 1, pp. 105–109, 2010.
  • L. Xu, H.-X. Cao, W.-T. Zheng, and Z.-X. Gao, “Super-stability and stability of the exponential equations,” Journal of Mathematical Inequalities, vol. 4, no. 1, pp. 37–44, 2010.
  • G. H. Kim, “Stability of the Pexiderized Lobacevski equation,” Journal of Applied Mathematics, vol. 2011, Article ID 540274, 10 pages, 2011.
  • Y.-S. Lee and S.-Y. Chung, “Superstability of generalized Cauchy functional equations,” Advances in Difference Equations, vol. 2011, article 23, 7 pages, 2011.
  • R. Badora, “Stability properties of some functional equations,” in Functional Equations in Mathematical Analysis, T. M. Rasssias and J. Brzd\kek, Eds., vol. 52 of Springer Optimization and Its Applications, pp. 3–13, Springer, New York, NY, USA, 2012.
  • M. Alimohammady and A. Sadeghi, “Some new results on the superstability of the Cauchy equation on semigroups,” Results in Mathematics, vol. 63, no. 1-2, pp. 705–712, 2013.
  • H.-M. Kim, G. H. Kim, and M. H. Han, “Superstability of approximate d'Alembert harmonic functions,” Journal of Ineq-ualities and Applications, vol. 2011, article 118, 7 pages, 2011.
  • J. Tongsomporn, V. Laohakosol, C. Hengkrawit, and P. Udomkavanich, “Stability of a generalized trigonometric functional equation,” Journal of Computational and Applied Mathematics, vol. 234, no. 5, pp. 1448–1457, 2010.
  • J. A. Baker, “The stability of the cosine equation,” Proceedings of the American Mathematical Society, vol. 80, no. 3, pp. 411–416, 1980.
  • G. H. Kim, “On the stability of trigonometric functional equa-tions,” Advances in Difference Equations, vol. 2007, Article ID 90405, 10 pages, 2007.
  • G. H. Kim, “On the stability of the Pexiderized trigonometric functional equation,” Applied Mathematics and Computation, vol. 203, no. 1, pp. 99–105, 2008.